Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Stressed!!! Listen to Bridgey... PLEASE bridgey1128

Posted by headachequeen on September 27, 2004, at 15:13:55

In reply to Re:topamax weight loss???, posted by bridgey1128 on September 27, 2004, at 14:30:44

> WHOAH!!! She had better not do that!!! You have to go up SLOWLY!!! She is in DANGEROUS territory and her Dr must not know very much about Topamax if he is speeding her like a freight train gone mad. She will have more problems than weight gain if she ups it that quickly. Usually you need to go up NO MORE than a 25mg increment every 2 to 3 weeks.

Bridgey is sooooo sooooo right...
this is NOT, I repeat NOT, a medication to be increased in such a rush...
when it is prescribed properly, it is to be increased in slower time periods... usually in two-week increments at the fastest...
and the proper way is to be increased in two-week increments if the patient feels comfortable then; if the patient is not comfortable, then the patient is told to wait a few days before going up another 25 mg... and the next increment is not to be tried for at least, I repeat, at least, another 25 mg...
I am presently back on 600 mg twice a day and that was attained by 25 mg increments... starting in the evening and then when 300 mg evening increments had been achieved, I started with the morning dosages...
originally I reached 200 mg twice a day that way... then when it was decided I should go up to 300 mg, I started adding 25 mg at a time, evenings first for another 100 mg and then in the mornings.... with the two weeks in between...
and I have been pretty well blessed with no side effects...
any side effects and back I went to the previous dosage until I was comfortable with the previous dosage then I tried the next increment....

this is not a race to achieve the weight loss... it does not and will not happen in a couple of weeks....
it is a slow thing and I have been told that once it starts... by the technician involved in the original weight loss studies and tests... if one stops using the topomax the weight comes right back...
kat


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:headachequeen thread:5053
URL: http://www.dr-bob.org/babble/20040927/msgs/395853.html